Alert archive / Utah / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 36, NWS Salt Lake City, UT

August 25, 2025Box Elder County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 25, 2025, 3:23 PM MDT for Box Elder County, Utah. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2025, 3:23 PM MDT (21:23 UTC)
Expired
Aug 25, 2025, 4:15 PM MDT
In force
52 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Box Elder County, UT

The radar

The Salt Lake City radar (KMTX), 60 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:19 PM MDT, 4 minutes earlier.

Area forecast discussion, Aug 25, 3:19 PM MDT, 4 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
319 PM MDT Mon Aug 25 2025

.SYNOPSIS...An ongoing monsoon surge will bring a heightened
threat of heavy rain with any thunderstorms across the region
through Tuesday. By Wednesday, drier air will begin to shift
northward into southern Utah, reaching the remainder of the state
by Thursday. Drier conditions are expected to continue Friday into
the weekend.

&&

.SHORT TERM (Through 12Z Wednesday)...Widespread convection
continues to develop in association with an ongoing monsoon surge
impacting much of the region. A weak remnant MCV is transitioning
through northern Utah, supporting relatively strong convection
near the Utah/Idaho border. Another, strong MCV shifting across
southern Nevada is providing enhanced lift to portions of
southwestern Utah.

With PWATs at or above 1 inch and relatively slow storm motions,
expect any thunderstorms to be capable of heavy rainfall, with
rainfall rates in excess of 0.50 to 1.00" per hour. The strongest
storms and/or those that train over the same areas may exceed
1.50" per hour.

Another strong MCV will shift across southern Utah Tuesday
morning. Timing on this MCV varies across the guidance, but the
bulk of the CAMS support an enhanced threat of flash flooding
across portions of southern Utah in association with this MCV
after 09Z through about 18Z. As this disturbance moves northward,
subsidence may suppress convection across southern Utah,
particularly southwestern Utah during the afternoon. All in all,
expect another busy day, starting earlier than normal, for the
CWA.

.LONG TERM (After 12Z Wednesday), Issued 351 AM MDT... A general
southwesterly flow aloft atop low level westerly flow will result
in a drying trend across the forecast area during the middle to
latter portion of the week. How quickly the airmass dries is where
the greatest uncertainty lies in the long term forecast, with
some guidance quickly mixing this moisture out, particularly
across southern Utah by Wednesday, while other guidance maintains
dew points in the upper 40s and 50s statewide through Wednesday
before gradually drying from south to north Thursday into Friday.
In the absence of an exchange of airmasses such as with a strong
cold front, more often than not moisture tends to linger longer,
particularly with a moisture-rich airmass such as the one which
will be in place at the beginning of the long term period. As such
the idea of keeping PoPs elevated Wednesday afternoon across most
of the forecast area, followed by a gradual downward trend
Thursday through Friday seems reasonable. In fact, Wednesday could
end up being an active flash flood day assuming low level
moisture does in fact remain, as storm motions would tend to move
convection into prone drainages including Capitol Reef, the San
Rafael Swell, as well as the Grand Staircase and Glen Canyon Rec
areas.

The airmass will remain relatively cool through the duration of
the week despite the decrease in cloud cover. Max temps will run
5-8 degrees below climo through Friday before gradually warming
heading into the upcoming holiday weekend.

&&

.AVIATION...KSLC...Predominant VFR conditions can be expected at
the terminal through the TAF period, with northwest winds
switching to diurnal southeast around 03z. Brief vicinity showers
may spur erratic winds through early evening, with 40% chance of a
thunderstorm spreading off the Oquirrhs and impacting the
terminal during the 22-02Z timeframe, with another potential round
after midnight. These storms would be accompanied by gusty
outflow winds in excess of 25 kts and lightning.

.REST OF UTAH AND SOUTHWEST WYOMING...Afternoon and evening
showers and thunderstorms will continue across much of the region
today, which may impact area terminals with gusty outflow winds,
lightning, and potentially MVFR to brief IFR visibility within
heavier rainfall. Southern terminals may see continued convective
activity well into late evening. Away from these storms, VFR
conditions with terrain driven winds can be expected.

&&

.FIRE WEATHER...An ongoing monsoon surge will continue to bring
periods of thunderstorms with a high potential for wetting rains
through Tuesday. By Wednesday, drier air will begin to work into
southern Utah, reaching through the remainder of the state by
Thursday. This will bring a decrease in humidities, though with
mainly terrain driven winds, critical fire weather conditions are
not expected.

Expect drier conditions over the weekend, with terrain driven
winds as high pressure builds into the region.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Kruse/Seaman/Verzella

For more information from NOAA's National Weather Service
visit... http://weather.gov/saltlakecity

In the hours before

Local storm report, Aug 25, 12:00 PM MDT, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
1200 PM MDT Mon Aug 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Flash Flood      2 E Nephi               39.71N 111.79W
08/24/2025                   Juab               UT   Newspaper

            Heavy rainfall from a thunderstorm falling
            over steep terrain Sunday evening in Nephi
            Canyon caused flooding and an associated
            closure of SR 132 at mile marker 35. A
            railroad weather station located near the
            top of the adjacent canyon recorded 0.59
            inches of rain in 10 minutes and 0.90 inches
            of rain 30 minutes associated with the
            thunderstorm. Location and time are
            estimated.

&&

AD
Special weather statement, Aug 25, 2:50 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
250 PM MDT Mon Aug 25 2025

UTZ122-252130-
Southwest Utah UT-
250 PM MDT Mon Aug 25 2025

...A strong thunderstorm will impact portions of northwestern Iron
County through 330 PM MDT
...

At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 25
miles northeast of Beaver Dam, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Iron
County.

This includes Utah Route 56 between mile markers 16 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3771 11378 3786 11389 3807 11356 3783 11339
TIME...MOT...LOC 2049Z 240DEG 13KT 3779 11374

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

HM
Special weather statement, Aug 25, 3:16 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
316 PM MDT Mon Aug 25 2025

UTZ101-103-252145-
Eastern Box Elder County UT-Great Salt Lake Desert and Mountains UT-
316 PM MDT Mon Aug 25 2025

...A strong thunderstorm will impact portions of northeastern Box
Elder County through 345 PM MDT
...

At 315 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Snowville, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Snowville.

This includes the following highways...
 Interstate 84 between mile markers 0 and 5.
 Utah Route 30 between mile markers 82 and 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4198 11271 4189 11292 4195 11297 4200 11287
      4200 11273
TIME...MOT...LOC 2115Z 243DEG 7KT 4195 11287

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JW

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 6:08 PM MDTFlash Flood Warning Considerable damage threatSLCWashington3 hr
Aug 24, 7:29 PM MDTSpecial Weather StatementSLCUtah31 min
Aug 24, 8:06 PM MDTSpecial Weather StatementSLCSanpete24 min
Aug 24, 8:08 PM MDTSpecial Weather StatementSLCTooele37 min
Aug 24, 8:16 PM MDTSevere Thunderstorm Warning Considerable damage threatSLCTooele44 min
Aug 24, 8:44 PM MDTSevere Thunderstorm Warning Considerable damage threatSLCTooele46 min
Aug 24, 9:09 PM MDTSevere Thunderstorm WarningSLCTooele36 min
Aug 24, 9:42 PM MDTSpecial Weather StatementSLCTooele48 min
Aug 24, 10:28 PM MDTSpecial Weather StatementSLCJuab32 min
Aug 24, 10:57 PM MDTSpecial Weather StatementSLCUtah33 min
Aug 25, 2:50 PM MDTSpecial Weather StatementSLCIron40 min
Aug 25, 5:36 PM MDTFlash Flood Warning Considerable damage threatSLCKane, Washington3 hr

Nearby

Severe Thunderstorm Warnings in Utah, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.